Downloads: 128

Files in This Item:
File Description SizeFormat 
PhysRevE.92.032109.pdf610.12 kBAdobe PDFView/Open
Title: Nondiagonalizable and nondivergent susceptibility tensor in the Hamiltonian mean-field model with asymmetric momentum distributions
Authors: Yamaguchi, Yoshiyuki Y.
Author's alias: 山口, 義幸
Issue Date: 8-Sep-2015
Publisher: American Physical Society
Journal title: Physical Review E
Volume: 92
Issue: 3
Thesis number: 032109
Abstract: We investigate the response to an external magnetic field in the Hamiltonian mean-field model, which is a paradigmatic toy model of a ferromagnetic body and consists of plane rotators like XY spins. Due to long-range interactions, the external field drives the system to a long-lasting quasistationary state before reaching thermal equilibrium, and the susceptibility tensor obtained in the quasistationary state is predicted by a linear response theory based on the Vlasov equation. For spatially homogeneous stable states, whose momentum distributions are asymmetric with 0 means, the theory reveals that the susceptibility tensor for an asymptotically constant external field is neither symmetric nor diagonalizable, and the predicted states are not stationary accordingly. Moreover, the tensor has no divergence even at the stability threshold. These theoretical findings are confirmed by direct numerical simulations of the Vlasov equation for skew-normal distribution functions.
Rights: ©2015 American Physical Society.
URI: http://hdl.handle.net/2433/199935
DOI(Published Version): 10.1103/PhysRevE.92.032109
Appears in Collections:Journal Articles

Show full item record

Export to RefWorks


Export Format: 


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.